Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

August 7, 2016Chambers County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 7, 2016, 5:01 PM CDT for Chambers County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 5:01 PM CDT (22:01 UTC)
Expired
Aug 7, 2016, 5:30 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 67 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS84 KBMX 072201
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT SUN AUG 7 2016
 
ALZ038-072230-
CHAMBERS AL-
501 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMBERS COUNTY
UNTIL 530 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DENSON...OR NEAR LAFAYETTE...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LANETT...LAFAYETTE...STROUD...LA FAYETTE...LAKEVIEW...
POST OAK FORKS...WELCH...DENSON...STANDING ROCK...AMITY PARK...
FREDONIA...VEASEY CREEK PARK...BUFFALO...STROUD CREEK...
ROCKY POINT...STATE LINE PARK AND SOUTHERN HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3286 8520 3291 8547 3311 8541 3311 8523
      3292 8519
TIME...MOT...LOC 2201Z 027DEG 7KT 3296 8531 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:00 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 7, 4:00 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Birmingham AL
400 PM CDT SUN AUG 7 2016

.SHORT TERM...
Tonight through Monday.

Wet pattern with scattered to numerous showers and thunderstorms
present across Central Alabama this afternoon in a warm moist
tropical atmosphere as an upper low pressure system is nearby to the
south along with a stalled surface boundary stretched across the
middle of Central Alabama. Surface boundary is expected to remain
stalled across the area on Monday with no cooler/drier air
associated with the boundary expected. Two plus inch precipitable
water values continue tonight and Monday...so will be keeping the
umbrella handy and better than average pops, especially in the
afternoon/evening.

08

.LONG TERM...
Tuesday through Saturday.

Not many changes to the long term forecast today, as we're still
expecting the closed low to our southeast to retrograde westward
through all of next week. With the old surface boundary still in the
vicinity as well, we'll have numerous to widespread showers and
storms each afternoon. Most activity will be diurnally driven, with
the most coverage during the peak heating of the day. PWATs will
continue to increase, and are expected between 2.2 to maybe over 2.5
inches almost all week. Locally heavy rainfall will most certainly
occur with these tropical showers and storms. Confidence continues
to be fairly low in terms of where the heaviest corridors of
rainfall will occur, and amounts. As was mentioned on this morning's
AFD, the model fluctuations are already occurring, as the 12z ECMWF
has ramped the mid-level low back up once again. If that verifies,
we could definitely be looking at very heavy rainfall and a flood
threat across at least our eastern and southeast counties Thursday
through Saturday.

The GFS continues to indicate a weaker system, becoming an open
trough moving as far west as Louisiana by Friday evening. That would
indicate much less rainfall potential across Central Alabama.
Therefore, we'll continue to not mention any flooding in the HWO,
until better consistency in the location and strength of this system
materializes. We'll also be able to better pinpoint QPF amounts and
ranges with better guidance agreement. However, folks can certainly
plan on numerous to widespread showers and storms each day and
possibly during the overnight hours as well. Overnight activity
would be the most likely across our southern counties closer to the
actual system.

Long-Range guidance continues to diverge as we approach next week in
regards to the mid-level system, with the ECMWF keeping the system
in tact. The GFS is only advertising the weaker trough over
Louisiana. As an upper trough digs across the Great Lakes States and
surface front approaches, additional tropical moisture will push
northward, with numerous to widespread showers and storms expected
to continue across Central Alabama regardless of the strength of the
system. Therefore, we're going to see a prolonged period of
unsettled conditions for at least the foreseeable future from Monday
through early next week.

56/GDG

&&

.AVIATION...
18Z TAF Discussion.

Afternoon satellite and radar shows developing storms on the AL/MS
border to the west and to the east along the GA/AL border due to a
stalled frontal boundary.May see some of drifting storms early
this afternoon as daytime heating begins to reach its peak. A
surface boundary will slowly push southward and continue to bring
in showers and thunderstorms with storms possible for most all
locations starting around 19-21z. Storms are expected to begin to
transition southward, first leaving northern sites in the late
evening then southern sites later tonight. Outside of thunderstorms,
VFR conditions are expected to persist.

92/08

&&

.FIRE WEATHER...

A tropical air mass will be present through the upcoming work week.
This will result in high rain chances each day. Critical fire
weather conditions will not occur this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     74  90  73  89  73 /  60  70  40  60  40
Anniston    74  88  74  88  74 /  70  70  40  60  40
Birmingham  75  90  76  90  76 /  60  70  40  60  30
Tuscaloosa  74  93  74  92  74 /  50  70  30  60  30
Calera      75  90  74  90  74 /  60  70  40  60  40
Auburn      74  90  73  87  72 /  60  70  40  60  40
Montgomery  76  92  76  92  75 /  70  70  40  60  40
Troy        73  91  72  90  72 /  60  70  40  70  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Aug 7, 4:38 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 AM CDT SUN AUG 7 2016

ALZ011>015-017>050-081245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
438 AM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THERE IS A SMALL CHANCE THAT HEAT INDICES WILL REACH 105 DEGREES
ACROSS THE SOUTHERN COUNTIES THIS AFTERNOON. CLOUD COVER AND RAIN
MAY LIMIT THIS CHANCE EVEN MORE. WITH THAT SAID A FEW ISOLATED
LOCATIONS MAY BRIEFLY REACH THIS LEVEL. THE MAIN AREA OF CONCERN
IS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS TO MONTGOMERY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 2:58 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT SUN AUG 7 2016

ALZ028-036-037-072045-
TALLAPOOSA AL-COOSA AL-CLAY AL-
258 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHEASTERN
COOSA AND NORTHWESTERN TALLAPOOSA COUNTIES UNTIL 345 PM CDT...

AT 258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF GOLDVILLE...OR 9 MILES SOUTH OF ASHLAND...MOVING
SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...GOODWATER...NEW SITE...GOLDVILLE...HATCHET...
HILLABEE CREEK...NORTHERN LAKE MARTIN...HACKNEYVILLE...
CLEVELAND CROSSROADS AND MILLERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3325 8587 3315 8570 3293 8587 3303 8617
TIME...MOT...LOC 1958Z 035DEG 7KT 3314 8590

05
Special weather statement, Aug 7, 3:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT SUN AUG 7 2016

ALZ025-034-072130-
BIBB AL-SHELBY AL-
356 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND
NORTHEASTERN BIBB COUNTIES UNTIL 430 PM CDT...

AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYLENE...OR NEAR ALABASTER...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...HELENA...MONTEVALLO...WILTON...
UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...
SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...SAGINAW...HEBRON...
DOGWOOD...MARVEL AND SILURIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3325 8708 3325 8698 3327 8697 3327 8695
      3328 8693 3330 8693 3330 8692 3331 8691
      3331 8690 3332 8688 3317 8675 3301 8699
      3322 8711
TIME...MOT...LOC 2055Z 037DEG 10KT 3320 8692

05
Special weather statement, Aug 7, 3:59 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT SUN AUG 7 2016

ALZ050-072145-
BARBOUR AL-
359 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
445 PM CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OSCO...OR NEAR EUFAULA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...OSCO AND RICHARDS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3171 8530 3192 8525 3191 8511 3190 8511
      3189 8512 3189 8513 3188 8513 3186 8514
      3179 8513 3178 8514 3176 8513 3177 8515
      3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 2058Z 006DEG 10KT 3180 8520

05
Special weather statement, Aug 7, 4:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT SUN AUG 7 2016

ALZ025-034-035-072200-
CHILTON AL-BIBB AL-SHELBY AL-
422 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHILTON...
SOUTHWESTERN SHELBY AND EAST CENTRAL BIBB COUNTIES UNTIL 500 PM
CDT...

AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILTON...OR NEAR CALERA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...CALERA...MONTEVALLO...JEMISON...THORSBY...WILTON...
UNIVERSITY OF MONTEVALLO...BRIERFIELD IRONWORKS PARK...
AMERICAN VILLAGE...ASHBY...DOGWOOD AND MINOOKA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3319 8684 3308 8669 3292 8675 3304 8703
TIME...MOT...LOC 2121Z 022DEG 8KT 3303 8680

05
Special weather statement, Aug 7, 4:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT SUN AUG 7 2016

ALZ024-025-034-072200-
BIBB AL-JEFFERSON AL-SHELBY AL-
435 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHELBY...
NORTHEASTERN BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 500 PM
CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BESSEMER...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...BESSEMER...HELENA...ROSS BRIDGE...
HOOVER METROPOLITAN STADIUM...MAYLENE...BENT BROOK GOLF CLUB...
JOE TUCKER PARK...MARVEL...PROMENADE TANNEHILL...BESSEMER AIRPORT...
MCADORY...MCCALLA AND LAKE CYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3340 8683 3319 8683 3303 8702 3335 8706
TIME...MOT...LOC 2135Z 063DEG 5KT 3332 8692

05
Special weather statement, Aug 7, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT SUN AUG 7 2016

ALZ038-072230-
CHAMBERS AL-
501 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMBERS COUNTY
UNTIL 530 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DENSON...OR NEAR LAFAYETTE...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LANETT...LAFAYETTE...STROUD...LA FAYETTE...LAKEVIEW...
POST OAK FORKS...WELCH...DENSON...STANDING ROCK...AMITY PARK...
FREDONIA...VEASEY CREEK PARK...BUFFALO...STROUD CREEK...
ROCKY POINT...STATE LINE PARK AND SOUTHERN HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3286 8520 3291 8547 3311 8541 3311 8523
      3292 8519
TIME...MOT...LOC 2201Z 027DEG 7KT 3296 8531

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:58 PM CDTSpecial Weather StatementBMXClay47 min
Aug 7, 3:56 PM CDTSpecial Weather StatementBMXBibb34 min
Aug 7, 4:22 PM CDTSpecial Weather StatementBMXBibb38 min
Aug 7, 4:35 PM CDTSpecial Weather StatementBMXShelby25 min
Aug 7, 5:44 PM CDTSpecial Weather StatementBMXLee31 min
Aug 7, 5:50 PM CDTSpecial Weather StatementBMXCoosa25 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.